Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 63, NWS Quad Cities, IA

July 27, 2008Clark County, Scotland County, Missouri; Van Buren County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 27, 2008, 8:49 PM CDT for Clark County, Scotland County, Missouri; Van Buren County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2008, 8:49 PM CDT (01:49 UTC)
Expired
Jul 28, 2008, 2:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Van Buren County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 172 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 280151
FFWDVN
IAC177-MOC045-199-280745-
/O.NEW.KDVN.FF.W.0063.080728T0149Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...
  SOUTHEASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...

* UNTIL 245 AM CDT

* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN HAD FALLING ACROSS SCOTLAND AND CLARK COUNTIES... 
AND ADDITIONAL THUNDERSTORMS ARE ANTICIPATED TO MOVE ACROSS THE AREA 
THROUGH THE REST OF THE EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROSPECT
  GROVE...KILWINNING...HITT...CHARLIE HEATH MEMORIAL CA...
  CHAMBERSBURG...BROCK...AZEN AND ANSON.

ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
      4032 9147 4028 9150 4026 9150 4026 9195
      4031 9195 4030 9235

$$

WOLF
3 follow-up statements
000 
WGUS73 KDVN 280402
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 PM CDT SUN JUL 27 2008

IAC177-MOC045-199-280745-
/O.CON.KDVN.FF.W.0063.000000T0000Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
1100 PM CDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SCOTLAND...CLARK AND SOUTHEASTERN VAN BUREN COUNTIES...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS IN CENTRAL IOWA HEADING TOWARD NORTHEAST 
MISSOURI.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYACONDA...
WAYLAND...MEMPHIS...LURAY...KAHOKA AND GRANGER

ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
      4032 9147 4028 9150 4026 9150 4026 9195
      4031 9195 4030 9235

$$


WOLF
000 
WGUS73 KDVN 280532
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 AM CDT MON JUL 28 2008

IAC177-MOC045-199-280745-
/O.CON.KDVN.FF.W.0063.000000T0000Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
1229 AM CDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SCOTLAND...CLARK AND SOUTHEASTERN VAN BUREN COUNTIES...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS IN SOUTH CENTRAL IOWA MOVING THROUGH SCHUYLER 
AND SCOTLAND COUNTIES IN NORTHEAST MISSOURI.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WYACONDA...WAYLAND...MEMPHIS...LURAY...KAHOKA AND GRANGER.

HEAVY RAINFALL....ESTIMATED AS HIGH AS 3 OR 4 INCHES IN NORTHERN 
SCHUYLER COUNTY HAS ALREADY CAUSED FLASH FLOODING.  STREAMS AND 
CREEKS IN THE EASTERN PART OF THAT COUNTY FLOW DOWNSTREAM INTO 
SCOTLAND COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
      4032 9147 4028 9150 4026 9150 4026 9195
      4031 9195 4030 9235

$$

WOLF
000 
WGUS73 KDVN 280747
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 AM CDT MON JUL 28 2008

IAC177-MOC045-199-280746-
/O.EXP.KDVN.FF.W.0063.000000T0000Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
245 AM CDT MON JUL 28 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR SCOTLAND...
CLARK AND SOUTHEASTERN VAN BUREN COUNTIES...

AT 245 CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LARGE AREA OF THUNDERSTORMS WITH HEAVY RAINFALL FROM CENTRAL IOWA 
INTO NORTH CENTRAL MISSOURI. ALONG THE BACK EDGE OF THIS 
COMPLEX...LIGHT RAIN WAS FALLING ACROSS FAR NORTHEAST MISSOURI INTO 
SOUTHEAST IOWA. 

THE THREAT OF HEAVY RAINFALL HAS ENDED OVER SOUTHEAST IOWA AND FAR 
NORTHEAST MISSOURI...AS THE LARGE THUNDERSTORM COMPLEX WILL CONTINUE 
TO BUILD WELL TO THE WEST AND SOUTH OF THE AREA THROUGH THE REST OF 
TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN A TENTH OF AN 
INCH AND THE THREAT OF FLASH FLOODING HAS ENDED. THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE. 

HOWEVER...BECAUSE OF HEAVY RAINFALL THAT HAS ALREADY FALLEN UPSTREAM 
IN EASTERN SCHUYLER COUNTY...SMALL STREAMS AND CREEKS IN ESPECIALLY 
WESTERN SCOTLAND COUNTY MAY RUN NEAR BANKFULL OVER THE NEXT SEVERAL 
HOURS.  

LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
      4032 9147 4028 9150 4026 9150 4026 9195
      4031 9195 4030 9235

$$

SHEETS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 27, 2:45 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT SUN JUL 27 2008

.SYNOPSIS...
WILL BE CONCISE AS STRONG TO POSSIBLY SEVERE MCS TO ARRIVE LATE PM
AS SPC IN PROCESS OF ISSUING WATCH.  NOWCAST TOOLS SHOW MODERATE TO
STRONG MCS TO IMPACT AREA...ESPECIALLY SW 2/3 TO 3/4 CWA WITH HEAVY
RAIN AND SOME SEVERE RISK SW SECTIONS.  SYSTEM MAY CONTINUE INTO
MONDAY AM DUE TO COOL POOL AND BACK-BUILDING.

SHORT TERM...TONIGHT AND MONDAY...
LOCAL TOOLS AND TECHNIQUES SUGGEST FORWARDING PROPAGATING MCS WITH
SOME BOWING SEGMENTS AND POSSIBLE ASYMMETRICAL VORTEX WITH HIGHEST
QPF +/- 40 MILES EITHER SIDE OF A VINTON TO MACOMB LINE.  RAIN TOTALS
1/2 UP TO 3 PLUS INCH AMOUNTS EXPECTED MOST/ALL CWA WITH RISK OF
FLASH FLOODING LATE EVENING TO PASS TO EVENING SHIFT TO CONSIDER
ALONG HEAVY RAIN AXIS. LOW TO MODERATE END SEVERE RISK WITH MAIN RISK
STRONG TO DAMAGING WINDS OF 60 TO POSSIBLY UP TO 80 MPH POSSIBLE
ALONG AND SW OF AFOREMENTIONED HEAVY RAIN AXIS. MONDAY...HIGHS MAY
NEED LOWERING WITH CLOUDS AND BACK-BUILDING A CONCERN. IF BACK-
BUILDING AND COOL POOL INTERACTION OCCURS...6 PLUS INCH AMOUNTS
POSSIBLE WITH SYSTEM.  ..NICHOLS..

&&

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
CONFIDENCE HIGHER THAT WE WILL SEE AN ACTIVE PATTERN THROUGH MID
WEEK WITH PERIODIC MCS ACTIVITY. RAINFALL WILL BE ENHANCED
TUESDAY-WEDNESDAY TIME FRAME WITH MOISTURE FROM REMNANTS OF DOLLY
SPREADING NORTHEAST INTO THE REGION. SURFACE DEWPOINTS WILL ALSO
RISE WELL INTO THE 70S FOR A VERY MUGGY COUPLE OF DAYS. PRECIPITABLE
WATERS ARE FORECAST TO EXCEED 2.3 INCHES AND OPERATIONAL MODELS HINT
THAT POTENTIAL EXISTS FOR EXTREMELY HEAVY RAINFALL AND FLASH
FLOODING SOMEWHERE IN OUR REGION. EXACT AREA OF THE REGION AND HOW
IT MAY IMPACT THE DVN CWA STILL NOT RESOLVED AND THIS WILL HAVE TO
BE MONITORED. ANY PREVIOUS MCS EVENTS THAT SATURATE THE GROUND PRIOR
TO THE ARRIVAL OF TROPICAL MOISTURE WOULD INCREASE DRAMATICALLY THE
FLOODING POTENTIAL. THEN CONFIDENCE LOWERS AGAIN LATER IN THE WEEK
WITH RESPECT TO TIMING OF ANY SHORT WAVES IN THE NORTHWEST FLOW
ALOFT.

NEXT WEEKEND...12Z ECMWF/GFS DEEPENS IMPRESSIVE UPPER TROUGH FROM
THE GREAT LAKES TO THE MID-SOUTH. 850 MB TEMPERATURES DROP TO ABOUT
12C OVER OUR REGION FOR ANOTHER SHOT OF COOLER AIR AND LOWER
HUMIDITIES. USING 12Z MEX GUIDANCE BUT EVEN THESE TEMPERATURES MAY
BE TOO HIGH DEPENDING UPON CLOUD COVER. OF COURSE THIS DOMINATE
NORTHWEST FLOW IS THE PATTERN WE HAVE SEEN ALL SUMMER AND SEE NO
REASON TO DISCOUNT IT. IN FACT TELECONNECTIONS SUGGEST THIS PATTERN
WILL REMAIN PERSISTENT WELL INTO AUGUST.   ..HAASE..

&&

.AVIATION...
VFR CONDITIONS TO GIVE WAY TO MVR TO IFR CONDITIONS BETWEEN 23Z AND
08Z WITH PERIODS OF +TSRA/+SHRA WITH LARGE MCS SYSTEM. PREDOMINATE
MVR TO LOCALLY IFR TO CONTINUE INTO MORNING DUE TO CIGS 1-4K AGL WITH
SCATTERED LINGERING TSRA/SHRA.  PARTIAL CLEARING AND VFR INTO
AFTERNOON WITH NEXT MCS IMPACTING TERMINALS LATE PM.  ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/HAASE
Hazardous weather outlook, Jul 27, 4:32 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT SUN JUL 27 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
432 AM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
OUTLOOK AREA TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE AREA THIS MORNING. THESE ARE NOT
EXPECTED TO BE SEVERE...BUT MAY PRODUCE HEAVY DOWNPOURS.

ONE OR MORE THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND OVERNIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL
BE WEST OF THE MISSISSIPPI RIVER. THE MAIN THREAT WILL BE DAMAGING
WIND AND HEAVY RAINFALL...WITH A LESSER RISK OF LARGE HAIL. LOCAL
RAINFALL AMOUNTS AS HIGH AS 1 TO 2 INCHES WILL BE POSSIBLE. THIS
MAY LEAD TO FLASH FLOODING WHERE MULTIPLE STORMS MOVE OVER THE
SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY...AND
AGAIN ON SATURDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS MIGHT
PRODUCE SEVERE WEATHER. MONDAY THERE IS A CHANCE OF HEAVY
RAINFALL AS A CLUSTER OF STORMS MOVES ACROSS THE OUTLOOK AREA.
THIS WILL CREATE A RISK OF LOCALIZED FLOODING WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

SHEETS/LE

In the hours before

Local storm report, Jul 27, 8:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
809 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     SOUTH GORIN             40.36N 92.02W
07/27/2008                   SCOTLAND           MO   TRAINED SPOTTER

            MANY TREE LIMBS AND POWER LINES DOWN. POWER OUT. RAINFALL
            OF 2 INCHES IN ONE HOUR.

&&

JH2
Local storm report, Jul 27, 8:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     SUTTER                  40.28N 91.35W
07/27/2008                   HANCOCK            IL   PUBLIC

            WINDS ESTIMATED TO BE OVER 70 MPH FLIPPED A CAR OVER.
            TIME ESTIMATED. RELAYED BY NWS LSX.

&&

14
Local storm report, Jul 27, 8:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     5 NW CROTON             40.64N 91.74W
07/27/2008                   VAN BUREN          IA   TRAINED SPOTTER

            NUMEROUS TREES AND BRANCHES DOWN BLOCKING STREETS. POWER
            OUT.

&&

JH2
Local storm report, Jul 27, 8:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     1 NE DALLAS CITY        40.65N 91.15W
07/27/2008  E60.00 MPH       HENDERSON          IL   EMERGENCY MNGR

            WINDS ESTIMATED TO BE OVER 60 MPH BLEW SOME TREES AND
            POWER LINES DOWN IN THE DALLAS CITY AREA. ONE TREE WAS
            BLOCKING ROUTE 96 ON THE NORTHEAST SIDE OF TOWN IN
            HENDERSON COUNTY. TIME ESTIMATED.

&&

14
Local storm report, Jul 27, 8:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     WHAT CHEER              41.40N 92.35W
07/27/2008                   KEOKUK             IA   LAW ENFORCEMENT

            A FEW BRANCHES DOWN. UNKNOWN SIZE.

0628 PM     TSTM WND GST     4 E RICHLAND            41.19N 91.92W
07/27/2008  E60.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

            WINDS ARE ESTIMATED TO BE OVER 60 MPH WITH HEAVY RAIN.

0628 PM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
07/27/2008  M2.00 INCH       KEOKUK             IA   TRAINED SPOTTER

            SPOTTER REPORTED 2 INCHES OF RAIN IN THE PAST HOUR.

0637 PM     TSTM WND DMG     FAIRFIELD               41.01N 91.97W
07/27/2008                   JEFFERSON          IA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN ACROSS TOWN. TIME
            ESTIMATED.

0637 PM     TSTM WND DMG     FAIRFIELD               41.01N 91.97W
07/27/2008                   JEFFERSON          IA   LAW ENFORCEMENT

            ROOF BLOWN OFF A HOUSE AT 1103 CODY CIRCLE. TIME
            ESTIMATED.

0644 PM     HEAVY RAIN       3 NNE KEOSAUQUA         40.77N 91.94W
07/27/2008  E0.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            VISIBILITY LESS THAN 1/4 MILE IN TORRENTIAL RAIN. WIND
            GUST 35 MPH.

0651 PM     TSTM WND GST     3 NNE KEOSAUQUA         40.77N 91.94W
07/27/2008  E50.00 MPH       VAN BUREN          IA   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 50 MPH.

0652 PM     TSTM WND DMG     3 NNE KEOSAUQUA         40.77N 91.94W
07/27/2008                   VAN BUREN          IA   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN. UNKNOWN SIZE.

0700 PM     TSTM WND GST     2 W RUTLEDGE            40.31N 92.13W
07/27/2008  E60.00 MPH       SCOTLAND           MO   TRAINED SPOTTER

            WIND GUSTS BETWEEN 700 PM AND 705 PM WERE ESTIMATED TO BE
            OVER 60 MPH. HEAVY RAIN BEGAN AROUND 706 PM.

0700 PM     TSTM WND DMG     5 SW FARMINGTON         40.59N 91.81W
07/27/2008                   CLARK              MO   TRAINED SPOTTER

            TREE SNAPPED OFF AT THE GROUND. DIAMETER OF TREE 14
            INCHES.

0702 PM     TSTM WND DMG     2 S ARBELA              40.43N 92.02W
07/27/2008                   SCOTLAND           MO   TRAINED SPOTTER

            LEAVES BEING STRIPPED OFF TREES FROM HIGH WINDS.

0704 PM     TSTM WND DMG     MEMPHIS                 40.46N 92.17W
07/27/2008                   SCOTLAND           MO   TRAINED SPOTTER

            NUMEROUS BRANCHES NEARLY 3 INCHES IN DIAMTER DOWN. WIND
            ESTIMATED AT 60-70 MPH. POWER OUT IN THE CITY OF MEMPHIS.
            RAINFALL OF OVER AN INCH IN 30 MINUTES.

0710 PM     TSTM WND DMG     SOUTH GORIN             40.36N 92.02W
07/27/2008                   SCOTLAND           MO   TRAINED SPOTTER

            MANY TREE LIMBS AND POWER LINES DOWN. POWER OUT. RAINFALL
            OF 2 INCHES IN ONE HOUR.

0710 PM     TSTM WND DMG     FAIRFIELD               41.01N 91.97W
07/27/2008                   JEFFERSON          IA   TRAINED SPOTTER

            MANY BRANCHES DOWN.

0710 PM     TSTM WND DMG     6 S FAIRFIELD           40.92N 91.97W
07/27/2008                   JEFFERSON          IA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. ESTIMATED WIND GUST 60 MPH.

0710 PM     TSTM WND DMG     NW WHAT CHEER           41.40N 92.36W
07/27/2008                   KEOKUK             IA   TRAINED SPOTTER

            LARGE TREE 4 FEET IN DIAMETER BLOCKING A STREET.
            ESTIMATED WIND GUST 65 MPH.

0715 PM     TSTM WND DMG     5 NW CROTON             40.64N 91.74W
07/27/2008                   VAN BUREN          IA   TRAINED SPOTTER

            NUMEROUS TREES AND BRANCHES DOWN BLOCKING STREETS. POWER
            OUT.

0718 PM     HEAVY RAIN       3 NNE KEOSAUQUA         40.77N 91.94W
07/27/2008  M1.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SMALL STREAMS AND DITCHES BANKFULL. CONSIDERABLE PONDING
            OF WATER IN YARDS AND FIELDS. RAINFALL OF 1.50 INCHES IN
            LESS THAN AN HOUR.

0730 PM     TSTM WND GST     4 W SUTTER              40.28N 91.43W
07/27/2008  E70.00 MPH       HANCOCK            IL   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO BE 70 MPH ON COUNTY ROAD 12 WEST
            OF SUTTER.

0737 PM     FLASH FLOOD      FAIRFIELD               41.01N 91.97W
07/27/2008                   JEFFERSON          IA   LAW ENFORCEMENT

            SEVERAL STREETS IN TOWN FLOODED WITH CARS STALLED OUT AND
            PEOPLE SWIMMING IN THE STREETS.

0740 PM     TSTM WND DMG     WEST BURLINGTON         40.82N 91.18W
07/27/2008                   DES MOINES         IA   TRAINED SPOTTER

            SHOPPING CARTS BEING BLOWN ACROSS THE PARKING LOT OF A
            STORE. ONE CART HIT A CAR PARKED IN THE LOT.

0740 PM     TSTM WND DMG     SUTTER                  40.28N 91.35W
07/27/2008                   HANCOCK            IL   PUBLIC

            WINDS ESTIMATED TO BE OVER 70 MPH FLIPPED A CAR OVER.
            TIME ESTIMATED. RELAYED BY NWS LSX.

0745 PM     HEAVY RAIN       OAKLAND MILLS           40.93N 91.62W
07/27/2008  M1.75 INCH       HENRY              IA   CO-OP OBSERVER

            RAINFALL OF 1.75 INCHES FROM 630 PM TO 745 PM. STILL
            RAINING.

0756 PM     TSTM WND GST     1 NE DALLAS CITY        40.65N 91.15W
07/27/2008  E60.00 MPH       HENDERSON          IL   EMERGENCY MNGR

            WINDS ESTIMATED TO BE OVER 60 MPH BLEW SOME TREES AND
            POWER LINES DOWN IN THE DALLAS CITY AREA. ONE TREE WAS
            BLOCKING ROUTE 96 ON THE NORTHEAST SIDE OF TOWN IN
            HENDERSON COUNTY. TIME ESTIMATED.

&&

14
Local storm report, Jul 27, 8:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     WHAT CHEER              41.40N 92.35W
07/27/2008                   KEOKUK             IA   TRAINED SPOTTER

            LARGE TREE 4 FEET IN DIAMETER BLOCKING A STREET.
            ESTIMATED WIND GUST 65 MPH. CORRECTED TIME.

&&

14

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:06 PM CDTSevere Thunderstorm WarningDVNClark54 min
Jul 27, 7:50 PM CDTFlash Flood WarningDVNClark3 hr
Jul 27, 8:29 PM CDTRiver Flood WarningDVNClark4 days
Jul 27, 7:34 PM CDTFlash Flood WarningDVNJefferson, Van Buren3 hr
Jul 27, 7:42 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee63 min
Jul 27, 8:29 PM CDTRiver Flood WarningDVNKeokuk48 hr
Jul 28, 9:09 AM CDTRiver Flood WarningDVNLee, Van Buren68 hr

Nearby

Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.